Home > Journals > Minerva Pediatrics > Past Issues > Minerva Pediatrics 2021 April;73(2) > Minerva Pediatrics 2021 April;73(2):184-7

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as
Share

 

ORIGINAL ARTICLE   

Minerva Pediatrics 2021 April;73(2):184-7

DOI: 10.23736/S2724-5276.17.04338-9

Copyright © 2015 EDIZIONI MINERVA MEDICA

language: English

Isoniazid-induced hepatotoxicity in children with latent tuberculosis infection

İlker DEVRIM 1, Fatma DEVRIM 2, Nuri BAYRAM 1 , Hüseyin AKTÜRK 1, Ahu AKSAY 1, Demet CAN 3, Hurşit APA 1

1 Department of Pediatric Infectious Diseases, Dr. Behçet Uz Children’s Hospital, İzmir, Turkey; 2 Department of
Pediatrics, Dr. Behçet Uz Children’s Hospital, İzmir, Turkey; 3 Dr. Behçet Uz Children’s Hospital, İzmir, Turkey


PDF


BACKGROUND: We aimed to determine overall incidence of severe and mild isoniazid (INH) hepatotoxicity and outcome of hepatotoxicity in children who were receiving INH for latent tuberculosis.
METHODS: Patients who had received isoniazid for treatment of latent tuberculosis were included in the study. Hepatotoxicity was classified according to the World Health Organization Toxicity Classification Standards.
RESULTS: Among 1038 patients, overall hepatotoxicity was observed in 22 patients (2.2%), while 5 patients (0.48%) had moderate-severe hepatotoxicity; while other 17 patients had grade I-II hepatotoxicity (1.63%). Age and gender did not appear to be risk factors for hepatotoxicity. The median time for therapy rechallenge in patients with grade III-IV hepatotoxicity was 21 days (ranging from 14 to 25 days).
CONCLUSIONS: Isoniazid hepatotoxicity is lower and generally reversible after cessation of INH in children. The grade of hepatotoxicity affects the duration for recovery of hepatotoxicity and restarting of INH therapy.


KEY WORDS: Isoniazid; Child; Tuberculosis

top of page